I was on Geodon for one month, went through the detox from hell, and a week later I still feel like ****. It affected my memory so bad, I couldn't remember what I was talking about 5 minutes ago. Dangerous drug.
There are other antipsychotics. His psychiatrist should change that one. Geodon can cause heart arrythmia. Abilify is much safer. Actually the Cogentin and Inderal (a blood pressure medication) might causing the memory loss but they are used to control extra-pyramidal side effects and are necccesary for that. Those are movement disorders that are temporary but he is also at risk for permanent conditions such as tardive dyskinesia which I have and in myself is as bad as Parkinsons and can emerge after the antipsychotic masks it while it is progressing. It is irreversible. Of course people with schizoprhenia need to take antipsychotics to function. Fortunately there are new medications in development that are safer and more effective. I am on glycine, an experimental antipsychotic in FDA study which is a class of medication called the glutamate inhibitors. They will be the antipsychotics of the future as they cannot cause tardive dyskinesia, diabetes, weight gain, e.p.s or any of the drawbacks of current antipsychotics. Its important to keep aware of them as they are in development and for when they become available which should hopefully be in 5 years. I am advocating to let people know about them so they can be fast tracked through the studies and made available as medications as soon as possible so people can experience the mental recovery I did without the physical disability.
Copyright 1994-2016MedHelp International.All rights reserved. MedHelp is a division of Aptus Health.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.